Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 187, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2016, 5:28 PM CDT for Upshur County, Wood County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 5:28 PM CDT (22:28 UTC)
- Expired
- May 31, 2016, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:31 PM CDT | HAIL 1 | 6 E Quitman, TX | SHERIFF DEPUTY REPORTS QUARTER SIZE HAIL NEAR THE INTERSECTION OF HWY 154 AND FM ROAD 14. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
786
WUUS54 KSHV 312228
SVRSHV
TXC459-499-312315-
/O.NEW.KSHV.SV.W.0187.160531T2228Z-160531T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WOOD COUNTY IN NORTHEASTERN TEXAS...
WESTERN UPSHUR COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 615 PM CDT
* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HAINESVILLE... OR 11 MILES SOUTH OF WINNSBORO...MOVING EAST
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GILMER...BIG SANDY...HAWKINS...HAINESVILLE...ROSEWOOD...
PRITCHETT...BETTIE AND GRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3267 9545 3289 9537 3284 9491 3256 9503
TIME...MOT...LOC 2227Z 281DEG 24KT 3279 9531
HAIL...1.00IN
WIND...60MPH
$$
VII1 follow-up statement
629
WWUS54 KSHV 312257
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT TUE MAY 31 2016
TXC459-499-312315-
/O.CON.KSHV.SV.W.0187.000000T0000Z-160531T2315Z/
WOOD TX-UPSHUR TX-
557 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN WOOD AND WESTERN UPSHUR COUNTIES...
AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST EAST AND
SOUTHEAST OF QUITMAN...MOVING SLOWLY SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GILMER...BIG SANDY...HAWKINS...HAINESVILLE...ROSEWOOD...PRITCHETT...
BETTIE AND GRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM PRODUCED QUARTER SIZED HAIL EAST OF QUITMAN. ALTHOUGH
THIS STORM HAS RECENTLY WEAKENED...REINTENSIFICATION IS POSSIBLE
DUE TO IMMINENT STORM MERGERS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3267 9545 3289 9537 3284 9491 3256 9503
TIME...MOT...LOC 2253Z 281DEG 24KT 3276 9511
HAIL...1.00IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:26 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 31, 2:26 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 226 PM CDT TUE MAY 31 2016 .DISCUSSION... A weak surface boundary across the Red River in Texas combined with southwest flow aloft and small perturbations in the upper- flow allowing for scattered showers and thunderstorms across North Texas and Southeast Oklahoma this afternoon. Convection to persist through the early to mid-evening hours. Decent instability aloft along frontal boundary, combined with sufficient low-level moisture, will support a chance for some severe thunderstorms with hail and damaging winds the main threat. Rain chances to steadily increase through the end of the workweek as a longwave trough across the desert southwest begins to shift east. Showers and thunderstorms to mainly develop along the dryline across central Texas each afternoon before drifting east into mainly East Texas...Southeast Oklahoma...and Southwest Arkansas. By Friday into the weekend the upper-low translates east across the Arklatex with widespread showers and thunderstorms expected areawide. Rainfall totals are forecast to average around 3 inches across East Texas into Southeast Oklahoma, with lesser amounts to the east through the forecast period. Conditions to gradually improve from the northwest on Sunday as frontal boundary shifts southeast across the region and upper- level ridge begins to rebuild areawide. Otherwise, temperatures to range from highs in the 80s to lows in the upper 60s to lower 70s each day. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 86 69 83 / 30 50 50 60 MLU 69 87 70 86 / 20 20 30 30 DEQ 66 82 67 79 / 50 60 70 80 TXK 68 84 67 81 / 40 60 70 70 ELD 68 86 68 83 / 30 50 50 60 TYR 69 83 69 81 / 40 60 70 70 GGG 68 84 68 81 / 30 60 60 70 LFK 69 86 69 82 / 20 50 50 70 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, May 31, 11:46 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT TUE MAY 31 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE WEEKEND. WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED OVER THE NEXT SEVEN DAYS...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. ALTHOUGH FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THIS RAINFALL COULD LEAD TO ADDITIONAL FLOODING ON AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 05
In the hours before
Special weather statement, May 31, 3:51 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT TUE MAY 31 2016 OKZ077-TXZ096-312115- MCCURTAIN OK-RED RIVER TX- 351 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL 415 PM CDT... AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR IDABEL OKLAHOMA...MOVING NORTHEAST NEAR 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... IDABEL...BROKEN BOW...HAWORTH...GARVIN...NEGLEY...BOKHOMA...MOON... OAK HILL...HOLLY CREEK...HARRIS...BRYARLY...ALBION... AMERICA AND SILVER CITY. LAT...LON 3365 9503 3380 9513 3412 9475 3379 9453 TIME...MOT...LOC 2050Z 240DEG 14KT 3373 9504 13
Special weather statement, May 31, 4:28 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT TUE MAY 31 2016
ARZ050-051-312230-
HOWARD AR-SEVIER AR-
428 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD AND
NORTHEASTERN SEVIER COUNTIES UNTIL 530 PM CDT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIERKS...MOVING SOUTH SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIERKS...LOCKESBURG...CORINTH...CENTER POINT...SILVER RIDGE...
LEBANON...MUDDY FORK...PROVO...BELLVIEW AND GENEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3419 9392 3418 9383 3414 9382 3400 9382
3389 9422 3417 9424 3426 9392
TIME...MOT...LOC 2127Z 345DEG 12KT 3412 9412
VIISpecial weather statement, May 31, 4:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 442 PM CDT TUE MAY 31 2016 ARZ059-OKZ077-TXZ096-097-312245- LITTLE RIVER AR-MCCURTAIN OK-RED RIVER TX-BOWIE TX- 442 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER... SOUTHEASTERN MCCURTAIN...SOUTHEASTERN RED RIVER AND WESTERN BOWIE COUNTIES UNTIL 545 PM CDT... AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARKINDA TO NEAR WILKERSON...AND MOVING SOUTHEAST AT 25 MPH. HAIL OF PEA SIZE TO ONE HALF INCH DIAMETER AND WINDS IN EXCESS OF 30 MPH MAY OCCUR WITH THESE STORMS...WITH POCKETS OF STRONGER WIND GUSTS POSSIBLE. LOCATIONS IMPACTED INCLUDE... ASHDOWN...NEW BOSTON...FOREMAN...BOXELDER...DE KALB... DALBY SPRINGS...RICHMOND...ARKINDA...AVERY...TOM...WALLACE...LYDIA... ALMONT...ARDEN...GOODLAKE AND BEAVERDAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL OF AT LEAST TWO INCHES IN AN HOUR AT SOME LOCATIONS...ARE ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3387 9446 3368 9407 3328 9462 3345 9494 TIME...MOT...LOC 2138Z 300DEG 20KT 3377 9445 3331 9497 VII
Special weather statement, May 31, 5:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT TUE MAY 31 2016
TXZ124-312300-
WOOD TX-
508 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOOD COUNTY UNTIL 600 PM
CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUITMAN...OR 10 MILES SOUTHWEST OF WINNSBORO...MOVING SOUTHEAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...HAINESVILLE AND FOREST HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 9550 3280 9515 3270 9515 3262 9538
3285 9560
TIME...MOT...LOC 2208Z 298DEG 13KT 3284 9541
VIISpecial weather statement, May 31, 5:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT TUE MAY 31 2016
ARZ060-061-070-071-312315-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LAFAYETTE AR-
514 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...
NORTHEASTERN MILLER...SOUTHWESTERN NEVADA AND SOUTHEASTERN HEMPSTEAD
COUNTIES UNTIL 615 PM CDT...
AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF FULTON...OR 12 MILES EAST OF TEXARKANA...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAMPS...LEWISVILLE...BUCKNER...GARLAND...BODCAW...PATMOS...HOMAN...
FALCON...HERVEY...PINEY GROVE...SPIRIT LAKE AND MCKAMIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3356 9332 3326 9346 3326 9372 3354 9397
3361 9380
TIME...MOT...LOC 2213Z 315DEG 16KT 3350 9381
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:19 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 116 min |
| May 31, 4:42 PM CDT | Special Weather Statement | SHV | Bowie | 63 min |
| May 31, 5:08 PM CDT | Special Weather Statement | SHV | Wood | 52 min |
| May 31, 5:44 PM CDT | Special Weather Statement | SHV | Bowie | 61 min |
| May 31, 6:20 PM CDT | Special Weather Statement | SHV | Smith | 40 min |
| May 31, 6:30 PM CDT | Special Weather Statement | SHV | Smith | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.